Alert archive / Florida / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 42, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at May 20, 2016, 2:43 PM EDT for Brevard County, Florida. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 20, 2016, 2:43 PM EDT (18:43 UTC)
- Expired
- May 20, 2016, 3:30 PM EDT
- In force
- 47 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Brevard County, FL
The radar
The Melbourne radar (KMLB), 66 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 20, 3:05 PM EDT | TSTM WND GST 47 | 3 Ssw Playalinda Beach, FL | TOWER 0311 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 6.7 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 499 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 964 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
011
WUUS52 KMLB 201843
SVRMLB
FLC009-201930-
/O.NEW.KMLB.SV.W.0042.160520T1843Z-160520T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
243 PM EDT FRI MAY 20 2016
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BREVARD COUNTY IN FLORIDA...
* UNTIL 330 PM EDT
* AT 241 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MERRITT
ISLAND WILDLIFE REFUGE...OR NEAR PLAYALINDA BEACH...MOVING SOUTHEAST
AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
HAULOVER CANAL AND PLAYALINDA BEACH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 2842 8053 2843 8082 2879 8087 2879 8085
2881 8086 2879 8084 2879 8079 2881 8080
2881 8076 2882 8075 2881 8075 2882 8070
2873 8064 2845 8050
TIME...MOT...LOC 1841Z 294DEG 23KT 2861 8072
HAIL...1.00IN
WIND...60MPH
$$
WEITLICH2 follow-up statements
134
WWUS52 KMLB 201904
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
304 PM EDT FRI MAY 20 2016
FLC009-201930-
/O.CON.KMLB.SV.W.0042.000000T0000Z-160520T1930Z/
BREVARD FL-
304 PM EDT FRI MAY 20 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR NORTHEASTERN BREVARD COUNTY...
AT 304 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PLAYALINDA
BEACH...MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
PLAYALINDA BEACH...KLONDIKE BEACH AND MERRITT ISLAND WILDLIFE REFUGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 2847 8052 2852 8072 2867 8073 2873 8074
2877 8076 2879 8069 2873 8064
TIME...MOT...LOC 1904Z 291DEG 18KT 2858 8062
HAIL...<.75IN
WIND...60MPH
$$
WEITLICH161
WWUS52 KMLB 201928
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
328 PM EDT FRI MAY 20 2016
FLC009-201938-
/O.EXP.KMLB.SV.W.0042.000000T0000Z-160520T1930Z/
BREVARD FL-
328 PM EDT FRI MAY 20 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BREVARD COUNTY
WILL EXPIRE AT 330 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAS EXITED THE WARNED AREA. THEREFORE THE WARNING WILL
BE ALLOWED TO EXPIRE.
LAT...LON 2847 8052 2852 8072 2867 8073 2873 8074
2877 8076 2879 8069 2873 8064
TIME...MOT...LOC 1923Z 294DEG 23KT 2858 8062
$$
WEITLICHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 9:57 AM EDT, 4 hours 46 minutes earlier.
Area forecast discussion, May 20, 9:57 AM EDT, 4 hours 46 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 957 AM EDT FRI MAY 20 2016 .DISCUSSION... ...ISOLATED STRONG-SEVERE STORMS THIS AFTERNOON... Today-Tonight...Radar and lightning data show weakening of lead convective system moving along the north Gulf coast, but expect that there will be an outflow boundary associated with it that reaches our northern sections this afternoon. Morning soundings show mid level temps similar to yesterday (minus 9 degrees at 500mb), but the models show a vort max approaching during peak heating with slight cooling aloft. The HRRR model shows the west coast sea breeze becoming active with convection early-mid afternoon while much less forms on the east coast sea breeze. This looks realistic since the morning Canaveral sounding had a little lower precipitable water. A collision of the east/west boundaries is indicated farther inland today due to earlier onset of the east coast sea breeze, but steering level winds will push the convection back to the coast. With the added convergence from the outflow boundary, northern sections should have the greatest coverage through late afternoon/early evening, then the activity should propagate to the south half through late evening. Planning no significant changes to the forecast which is already advertising likely PoPs for much of the area. With the vort max and larger scale outflow boundary added to the typical multiple afternoon boundary interactions, expect storms to be a little stronger than the past few days. Local damaging wind gusts seem possible along with frequent lightning strikes. Additionally, stronger and slower moving storms will be capable of dumping 3-4 inches of rain again. This would lead to more significant standing water and flooding problems, especially along the Treasure Coast. && .AVIATION... VFR until about 18z, then MVFR to IFR conditions will occur in scattered to numerous storms. Have not included tempo groups yet in the TAFs, but right now would expect them about 18-21z for the interior terminals, 20-23z KDAB-KTIX and 21-24z from KMLB-KSUA. && .MARINE... Today-Tonight...Weak high pressure ridge extending from the Atlantic into the Gulf of Mexico will provide a light/gentle south/southwest breeze. Seas 1-2 feet nearshore and 2 to 3 feet well offshore. The main mariner hazard will be offshore moving storms, some necessitating Special Marine Warnings this afternoon and evening. && .MLB Watches/Warnings/Advisories... FL...None. AM...None. && Forecasts...Lascody Impact Wx....Weitlich
Hazardous weather outlook, May 20, 11:41 AM EDT, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MELBOURNE FL 1141 AM EDT FRI MAY 20 2016 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-210045- FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA- BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY- NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN- COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY- NORTHERN BREVARD COUNTY- 1141 AM EDT FRI MAY 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... AN APPROACHING OUTFLOW BOUNDARY AHEAD OF A WEAKENING BAND OF SHOWERS AND STORMS WILL COMBINE WITH SEA BREEZE COLLISIONS AND A PASSING DISTURBANCE ALOFT TO GENERATE SCATTERED TO NUMEROUS LIGHTNING STORMS THIS AFTERNOON AND EVENING. STORMS WILL INITIALLY DEVELOP ACROSS LAKE COUNTY AND THROUGH THE I-4 CORRIDOR IN THE EARLY AFTERNOON...BECOMING NUMEROUS TOWARD LATE AFTERNOON AND THE EARLY EVENING AS THEY TRACK EAST UP TO 15 TO 20 MPH AND INTERACT WITH THE EAST COAST SEA BREEZE. THE PRIMARY HAZARDS WILL BE STRONG TO ISOLATED SEVERE WIND GUSTS UP TO 50 TO 60 MPH...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND LOCALLY HEAVY RAINFALL. .FLOOD IMPACT... THUNDERSTORMS DEVELOPING LATER THIS AFTERNOON WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL AMOUNTS AROUND TWO TO THREE INCHES WITH THE STRONGEST STORMS. SOME OF THE STORMS WILL LIKELY AFFECT AREAS NEAR THE EAST COAST FROM VERO BEACH SOUTH THAT HAVE ALREADY EXPERIENCED HEAVY RAIN OVER THE PAST FEW DAYS. THIS WILL ELEVATE THE RISK FOR ADDITIONAL FLOODING IN LOW-LYING AND POOR DRAINAGE AREAS ALONG THE TREASURE COAST. .MARINE THUNDERSTORM GUST IMPACT... SCATTERED STRONG THUNDERSTORMS MOVING EASTWARD UP TO 15 TO 20 MPH WILL HAVE THE POTENTIAL TO PRODUCE WIND GUSTS IN EXCESS OF 35 MPH OVER INLAND LAKES AND AS THEY MOVE OFFSHORE LATER IN THE AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ADEQUATE MOISTURE AHEAD OF A FRONTAL BOUNDARY WILL SUPPORT SCATTERED TO NUMEROUS SHOWERS AND STORMS SATURDAY. SOME OF THE STORMS MAY BECOME STRONG WITH GUSTY WINDS AND LOCALLY HEAVY RAINFALL WITH THE POTENTIAL FOR MINOR FLOODING IN AREAS THAT HAVE EXPERIENCED HEAVY RAIN OVER THE LAST SEVERAL DAYS. A FRONT WILL MOVE THROUGH THE AREA LATE SUNDAY AND BRING DRY WEATHER EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. RAINFALL SPOTTERS SHOULD REPORT RAINFALL AMOUNTS OVER TWO INCHES TO THE NATIONAL WEATHER SERVICE IN MELBOURNE. WIMMER/WEITLICH
In the hours before
Special weather statement, May 20, 12:01 PM EDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1201 PM EDT FRI MAY 20 2016
FLZ041-044-045-144-201700-
INLAND VOLUSIA COUNTY FL-NORTHERN LAKE COUNTY FL-
SOUTHERN LAKE COUNTY FL-ORANGE FL-
1201 PM EDT FRI MAY 20 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ORANGE...LAKE AND
NORTHWESTERN VOLUSIA COUNTIES UNTIL 100 PM EDT...
AT 1157 AM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM FORT MCCOY TO NEAR
WEIRSDALE TO NEAR ST. LEO...AND MOVING EAST AT 20 TO 25 MPH.
WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH THESE STORMS AND
WITH ANY OUTFLOW BOUNDARY THAT MOVES OUT AHEAD OF THIS LINE.
LOCATIONS IMPACTED INCLUDE...
APOPKA...WINTER GARDEN...LEESBURG...EUSTIS AND TAVARES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND
GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE
LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
REDUCE VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND
POOR DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
IF ON OR NEAR LAKES...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 2896 8195 2896 8166 2905 8166 2906 8164
2928 8164 2932 8168 2938 8145 2882 8146
2865 8154 2835 8169 2835 8179 2836 8179
2835 8196
TIME...MOT...LOC 1557Z 293DEG 17KT 2934 8196 2901 8193 2833 8229
WEITLICHLocal storm report, May 20, 12:54 PM EDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
1254 PM EDT FRI MAY 20 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1232 PM TSTM WND GST LEESBURG AIRPORT 28.82N 81.81W
05/20/2016 M48 MPH LAKE FL ASOS
&&
FRJSpecial weather statement, May 20, 12:56 PM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1256 PM EDT FRI MAY 20 2016
FLZ041-044>046-053-141-144-201800-
INLAND VOLUSIA COUNTY FL-NORTHERN LAKE COUNTY FL-OSCEOLA FL-
SOUTHERN LAKE COUNTY FL-ORANGE FL-COASTAL VOLUSIA COUNTY FL-
SEMINOLE FL-
1256 PM EDT FRI MAY 20 2016
...SIGNIFICANT WEATHER ADVISORY FOR ORANGE...LAKE...SEMINOLE...
NORTHWESTERN OSCEOLA AND VOLUSIA COUNTIES UNTIL 200 PM EDT...
AT 1252 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ACROSS LAKE COUNTY...MOVING EAST AT 25 TO 30 MPH.
WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH THESE STORMS AND
WITH ANY OUTFLOW BOUNDARY THAT MOVES OUT AHEAD OF THIS LINE.
LOCATIONS IMPACTED INCLUDE...
ORLANDO...DELTONA...DAYTONA BEACH...KISSIMMEE AND PORT ORANGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND
GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE
LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
REDUCE VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND
POOR DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
IF ON OR NEAR LAKES IN THE AREA...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 2943 8107 2917 8094 2858 8103 2809 8139
2808 8144 2803 8144 2814 8146 2814 8152
2826 8156 2826 8166 2835 8166 2835 8196
2895 8195 2896 8166 2928 8164 2932 8168
2940 8142 2926 8142 2927 8115 2941 8116
TIME...MOT...LOC 1652Z 291DEG 32KT 2933 8141 2877 8163 2793 8224
WEITLICHLocal storm report, May 20, 1:48 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
148 PM EDT FRI MAY 20 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0131 PM TSTM WND GST ORLANDO EXECUTIVE AIRPO 28.55N 81.34W
05/20/2016 M46 MPH ORANGE FL ASOS
&&
FRJSpecial weather statement, May 20, 1:55 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
155 PM EDT FRI MAY 20 2016
FLZ041-045>047-053-141-147-201845-
INLAND VOLUSIA COUNTY FL-NORTHERN BREVARD COUNTY FL-
SOUTHERN BREVARD COUNTY FL-OSCEOLA FL-ORANGE FL-
COASTAL VOLUSIA COUNTY FL-SEMINOLE FL-
155 PM EDT FRI MAY 20 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ORANGE...EASTERN
SEMINOLE...OSCEOLA...NORTHWESTERN BREVARD AND EASTERN VOLUSIA
COUNTIES UNTIL 245 PM EDT...
AT 152 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR HOLLY HILL TO NEAR
WEDGEFIELD TO NEAR POINCIANA...AND MOVING EAST AT 30 TO 35 MPH.
WIND GUSTS UP TO 40 TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS AND
WITH AN OUTFLOW BOUNDARY MOVING WELL AHEAD OF THIS LINE.
LOCATIONS IMPACTED INCLUDE...
DAYTONA BEACH...TITUSVILLE...SAINT CLOUD AND COCOA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND
GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE
LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
REDUCE VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND
POOR DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
IF ON OR NEAR LAKES IN THIS AREA...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 2943 8107 2909 8090 2877 8066 2845 8050
2781 8100 2805 8146 2806 8146 2802 8139
2802 8138 2808 8135 2809 8145 2814 8145
2814 8148 2852 8128 2942 8114 2943 8110
TIME...MOT...LOC 1752Z 281DEG 32KT 2927 8095 2847 8112 2811 8149
WEITLICHThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 10:40 PM EDT | Special Marine Warning | MLB | 65 min | |
| May 19, 10:41 PM EDT | Special Weather Statement | MLB | Indian River | 49 min |
| May 20, 1:30 AM EDT | Areal Flood Advisory | MLB | Martin | 2 hr |
| May 20, 12:01 PM EDT | Special Weather Statement | MLB | Lake | 59 min |
| May 20, 12:56 PM EDT | Special Weather Statement | MLB | Lake, Orange, Seminole, Volusia | 64 min |
| May 20, 1:09 PM EDT | Special Marine Warning | MLB | 96 min | |
| May 20, 1:55 PM EDT | Special Weather Statement | MLB | Brevard, Osceola, Seminole, Volusia | 50 min |
| May 20, 2:03 PM EDT | Special Marine Warning | MLB | 117 min | |
| May 20, 2:15 PM EDT | Severe Thunderstorm Warning | MLB | Brevard, Volusia | 30 min |
| May 20, 2:44 PM EDT | Special Weather Statement | MLB | Brevard, Indian River, Osceola | 61 min |
| May 20, 3:44 PM EDT | Special Weather Statement | MLB | Indian River, Martin, Okeechobee, Saint Lucie | 61 min |
| May 20, 4:13 PM EDT | Special Marine Warning | MLB | 2 hr | |
| May 20, 4:42 PM EDT | Special Weather Statement | MLB | Indian River, Saint Lucie | 63 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.